MAUDE Adverse Event Report: BIOMET UK LTD. OXF MP SLOT POST CUT GD LGE; KNEE ARTHROPLASTY

BIOMET UK LTD. OXF MP SLOT POST CUT GD LGE; KNEE ARTHROPLASTY
Model Number N/A
Medical Device Problem Codes Break (1069); Fracture (1260); Activation, Positioning or Separation Problem (2906); Compatibility Problem (2960); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: during an oxford procedure, when the surgeon was tapping in the large posterior resection guide, (32-422982), a small metal tip came loose from the instrument.The surgeon discovered it in the wound, and retrieved it before closure.The nurse was able to insert the tip into the instrument again.Patient involved.
 
Additional Manufacturer Narrative
(b)(4).Report source, foreign - event occurred in (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Additional information received: item lot number: zb180501.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Cmp-(b)(4).Complaint summary: it was reported that: during an oxford procedure, when the surgeon was tapping in the large posterior resection guide, (32-422982), a small metal tip fractured from the instrument.The surgeon discovered it in the wound, and retrieved it before closure.The nurse was able to insert the tip into the instrument again.Patient involvement - no impact on the patient.Occurred during surgical procedure.A visual check of the returned product oxford mp slot post cutting guide large (item 32-422982, lot.Zb180501) shows that the instrument has surface damage consistent with use in the field for 3 years, but no evidence of the reported problem with the small metal tip.The complete assembly is secure with no loose parts.A dimensional inspection is not required for this event as this reported event is for a fractured pin.The oxford mp slot post cutting guide large (item 32-422982, lot.Zb180501) has been inspected and no defect relating to the reported event can be found therefore the root cause cannot be established as the complaint is unconfirmed.The product left zimmer biomet control conforming.The severity of the reported event for similar complaints are in line with the risk file.The overall score is low risk.Capa: no corrective or preventive action required at this time.If any further information is found which would change or alter any conclusions or information, a supplemental will be submitted accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that: during an oxford procedure, when the surgeon was tapping in the large posterior resection guide, (32-422982), a small metal tip fractured from the instrument.The surgeon discovered it in the wound, and retrieved it before closure.The nurse was able to insert the tip into the instrument again.Patient involved.

Brand Name
OXF MP SLOT POST CUT GD LGE
Common Device Name
KNEE ARTHROPLASTY
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12525380
Report Number3002806535-2021-00401
Device Sequence Number4094781
Product Code LXH
UDI-Device Identifier05019279440030
UDI-Public05019279440030
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number32-422982
Device Lot NumberZB180501
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2021
Supplement Date Received by Manufacturer11/02/2021
12/15/2021
Initial Report FDA Received Date09/24/2021
Supplement Report FDA Received Date11/02/2021
12/20/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown